Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Restarting after STI
Sep 24, 2007

I was diagnosed in 1999 with HIV...started meds a reasearch study at the university..Crixivan+Ritonivir...was on that for about a year and all my labs were excellent...cd4 off the scale and viral load undecetable....study ended, and i switched med to zerit,epivir,ziagen....labs remained good, then switched to Trizivir and Viread for ease in dosing...labs remained the same..undetectable. unfortunetly i was incarcerated and never saw a doc in the clink...althought they continued to provide meds...so, after i got out and ran out of the meds they gave me, i decided it was time for a break and stopped taking all HIV meds, that was 2 years ago and i haven't taken one since, but i think it's time to get back into the groove. Since the Trizivir worked so well for me and is one of the easiest drugs (for me at least) to tolerate, can i go back on the same combination, or is it better to just change it up to something different, i haven't had labs done in over 2 years so i don't know what my numbers are now and i think that i am starting to see some signs of AIDS defining illnesses...Please advise

Response from Dr. Pierone

Hello, and thanks for posting.

You probably could go back on the same regimen although it is possible that your virus might have developed some drug resistance when you were incarcerated or as you were running out of medications.

The best place to start is to get back into care, find a clinician to help you manage this condition, and update your blood tests. Although new agents are available, there is no strong reason not to go with the last one, since you had a positive experience with it.

Best of luck!



Previous
low cd4 six months after infection
Next
Swollen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement